Alert archive / Georgia / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 87, NWS Jacksonville, FL

July 6, 2002Coffee County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 6, 2002, 8:33 PM EDT for Coffee County, Georgia. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 6, 2002, 8:33 PM EDT (00:33 UTC)
Expired
Jul 6, 2002, 9:15 PM EDT
In force
42 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Coffee County, GA

What was reported inside it

TimeReportWhereRemark
Jul 6, 9:00 PM EDTHail 0.75Chatterton, GA
Jul 6, 9:00 PM EDTHail 0.75Nicholls, GA

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 0.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2002-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 949 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2002-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
949 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1412 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 070033
SVRJAX
GAC069-070115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
833 PM EDT SAT JUL 6 2002

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN COFFEE COUNTY IN SOUTHEAST GEORGIA

* UNTIL 915 PM EDT

* AT 833 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER WEST
  GREEN...OR ABOUT 10 MILES EAST OF BROXTON...MOVING SOUTH AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 915 PM EDT...
  WEST GREEN...
  NICHOLLS...
  DOUGLAS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 904-741-4370 TO REPORT
SEVERE WEATHER.

$$

LAT...LON 3142 8285 3138 8282 3138 8264 3167 8263
          3167 8281 3146 8290

ZAPPE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 8:14 PM EDT, 19 minutes earlier.

Area forecast discussion, Jul 6, 8:14 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
814 PM EDT SAT JUL 06 2002

ONE STORM OVER SOUTHWEST MARION COUNTY...OTHERWISE THE MAIN ACTION IS
IN NORTHERN-MOST COUNTIES OF SOUTHEAST GEORGIA. CURRENT FORECAST
PACKAGE SEEMS REASONABLE. WILL UPDATE FORECAST PACKAGE AFTER 900 PM
TO REMOVE EVENING WORDING.

.JAX...
.GA...NONE.
.FL...NONE.

ZAPPE

In the hours before

Local storm report, Jul 6, 8:00 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
800 PM EDT SAT JUL 6 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0745 PM    HAZLEHURST                GA   WIND DAMAGE
07/06/02   JEFF DAVIS                     NUMEROUS TREES DOWN AND
                                          POWER LINES DOWN.

HESS
Local storm report, Jul 6, 8:10 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
810 PM EDT SAT JUL 6 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0745 PM    HAZLEHURST                GA   WIND DAMAGE
07/06/02   JEFF DAVIS                     NUMEROUS TREES DOWN AND
                                          POWER LINES DOWN.

0800 PM    BAXLEY                    GA   WIND DAMAGE
07/06/02   APPLING                        SCATTERED TREES DOWN AND
                                          POWER LINES DOWN.

HESS

Nearby

Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.